>

Saturday, June 14, 2008

My SSRI withdrawal hell

I was confronted with SSRI's problems on 2004. I started to search the internet about antidepressants because I had been on tricyclic antidepressants and finally was put on Paxil that was changed to Effexor.
While withdrawing Effexor I only had help from SocialAudit and my story of 19 months tapering off Efexor is there. Unfortunately the discussion board is not available for technical reasons. There are many stories of people who were withdrawing.

This is one of many comments I did on this discussion board. I used to write directly on the site. I've just wrote two in my own word processor and now I don't have access to the others I wrote online.
This one was saved on July 21, 2005:

"Today I'm feeling great. I want to report this for the last message I’ve posted is very pessimist.
What happened was: I took the last dose of Effexor in December 2004. After feeling the withdrawal symptoms I have begun to feel great. I’m still on the last 75 mg pill.
In April 2005 I had flu. I felt that it was not a real flu. I did not have this withdrawal symptom that is reported by many people. I felt terrible.
Things got worse. I felt terrible and went on anguish and despair. I felt cramps for three months. My menstruation was very painful. I felt constant headache. For some days I felt a total imbalance off my body temperature. I felt cold and hot at the same time.
Then I started to have suicidal ideation. Twice on June I spent two days thinking that the only exit was to take my life. Even wrote some letters to friends and wanted to find out the exact dose of the three medications I know that are used by physicians in Hospitals when they practice euthanasia.
I was out off my mind. I knew that but could not stop the anguish and the chemical suicide ideation.
This is very important. You MUST TRUST that this suicide ideation does not come from you. I’m sure it is caused by the Effexor. Quite, quite sure. I have no doubt about that.
Last week I was still feeling terrible, could not do anything and the suicide ideation was still there but not so strong.
I went to the psychiatrist I sometimes go and at the first time he said it was not usual but it could be withdrawal symptoms. The second time I went he said it was not. The anguish was mine. So I stopped going and I’m quite sure if I reported the suicidal ideation he would have put me in any drug that only would make me feel worse.
I do not trust any psychiatrist now. After my experience with 8 of them and reading the reports of many who had experience the same I’m tired. Cannot stand their coldness, their ignorance and the total lack of real interest on the patients.
This week thinks start to get better and today I’m feeling as if I had come out of a nightmare.
I’m feeling myself again.
Nothing changed in my life. What happened? I have no idea. The conclusion is that withdrawal symptoms really last for months or years as reported by David Healy.
Now I’m taking the last pill of this 75 mg. I’m cutting a tiny little piece of the pill and wait for 12 days. Then take ¼, wait 12 days. Then I will see what happens.
Take care of yourselves. Whatever your symptoms are they will stop. Keep in mind: EVERYTHING HAS AN END.
I’m writing this to you to convey that we are really facing problems that are very terrible but this is an affirmative message.
Even thought we have to face all this we must not be afraid of taking this poison out of our bodies. Otherwise we will have to face the terrible side effects. Off course I’m scared, very scared. But there’s no other way. At least I recovered my biological clock. I use to go to sleep at
7 p.m. and wake up at 4 p.m. Now, it started the last week, I go to bed at 11 or 12 p.m. and wake up at 10 a.m. It’s a clearly sign that my body is striving and there’s a great revolution in my mind and body going on. Our bodies will win at the end."

3 comments:

Mark Krusen said...

Ana,
Your doing a great job keep on posting. You have a natural talent for expressing yourself. Thanks for stopping by my site again it means a lot to me.

Your blogging buddy,

Mark

Ashish said...

Ana,
You are doing a nice work sharing your experiences with others. It may really help someone. Keep on posting.

Ashish

justana said...

Mark,
Thank you very much.
I like going to your "place".
Good to know that I'm making myself clear.
Yours,
Ana


Ashish,
How sweat of you!
Thank you very much Ashish.
It really helps me keep going.
Yours truly,
Luíza :)